Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Albany, NY

July 1, 2016Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2016, 8:18 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2016, 8:18 PM EDT (00:18 UTC)
Expired
Jul 1, 2016, 9:00 PM EDT
In force
42 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 64 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 8:20 PM EDTTSTM WND DMG1 Wsw Minnehaha, NYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:32 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

669 
WUUS51 KALY 020018
SVRALY
NYC041-043-020100-
/O.NEW.KALY.SV.W.0029.160702T0018Z-160702T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...
  SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...

* UNTIL 900 PM EDT

* AT 818 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MCKEEVER...OR 11 MILES SOUTHWEST OF OLD FORGE...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OLD FORGE...LIMEKILN LAKE CAMPGROUND...NICKS LAKE CAMPGROUND...
  ALGER ISLAND PUBLIC CAMPGROUND...MINNEHAHA...WEST CANADA LAKES...
  MOUNTAIN HOME...FIRST LAKE...CASWELL LAKE...ATWELL...THENDARA...
  HERKIMER LANDING...CARTER STATION...HOFFMEISTER...
  MOUNTAIN LODGE AND WOLF LAKE LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN NEW
YORK.

LAT...LON 4380 7509 4366 7447 4336 7461 4349 7510
      4350 7510
TIME...MOT...LOC 0018Z 285DEG 22KT 4361 7517 

HAIL...1.00IN
WIND...60MPH
 
$$

VTK/BGM
2 follow-up statements
974 
WWUS51 KALY 020047
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
847 PM EDT FRI JUL 1 2016

NYC041-043-020100-
/O.CON.KALY.SV.W.0029.000000T0000Z-160702T0100Z/
HERKIMER NY-HAMILTON NY-
847 PM EDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL HERKIMER AND SOUTHWESTERN HAMILTON COUNTIES...

AT 847 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
NICKS LAKE CAMPGROUND...OR 10 MILES SOUTH OF OLD FORGE...MOVING EAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OLD FORGE...LIMEKILN LAKE CAMPGROUND...NICKS LAKE CAMPGROUND...
ALGER ISLAND PUBLIC CAMPGROUND...CASWELL LAKE...ATWELL...THENDARA...
HERKIMER LANDING...CARTER STATION...MINNEHAHA...MOUNTAIN LODGE...
WOLF LAKE LANDING AND FIRST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN NEW
YORK.

LAT...LON 4371 7467 4340 7469 4349 7510 4350 7510
      4380 7509
TIME...MOT...LOC 0047Z 285DEG 22KT 4356 7493 

HAIL...1.00IN
WIND...60MPH
 
$$

VTK
408 
WWUS51 KALY 020100
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT FRI JUL 1 2016

NYC041-043-020109-
/O.EXP.KALY.SV.W.0029.000000T0000Z-160702T0100Z/
HERKIMER NY-HAMILTON NY-
900 PM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HERKIMER AND
SOUTHWESTERN HAMILTON COUNTIES WILL EXPIRE AT 900 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN NEW
YORK.

LAT...LON 4371 7467 4340 7469 4349 7510 4350 7510
      4380 7509
TIME...MOT...LOC 0058Z 285DEG 22KT 4356 7493 

$$

VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:55 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 1, 3:55 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Albany NY
355 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A frontal boundary will bring the chance for some showers and
thunderstorms to the region this afternoon into the evening. Some
of the thunderstorms may contain damaging winds or large hail.
Behind the front, it will be dry and less humid over the holiday
weekend with continued seasonable temperatures.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 313 is in effect for all of eastern New York and
adjacent western New England until 10 PM this evening.

A potent upper level shortwave is currently located over the
eastern Great Lakes, with a surface cold front in place over
western New York and western Pennsylvania headed eastward. At the
current time, skies are mostly cloudy over the region.

Surface based CAPEs of 500 to 2000 j/kg are located from north to
south across the region with surface dewpoints rising into the
60s to around 70, especially for southern parts of the Hudson
Valley. 0-6 km bulk shear values rise to around 40 kts, mid level
lapse rates will be around 6 deg C/km. Although these numbers
aren't overwhelming, they should be enough for some storms to
be strong to severe, with damaging winds, large hail and a
possibility of tornadoes.

The shower and thunderstorm activity will wind down this evening
with cool conditions overnight in the wake of the cold front as
the temperatures drop into the upper 40s to lower 60s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Dry and seasonable conditions are expected during the short term
period as a large ridge of high pressure builds into and settles
over the region. Highs on Saturday will range from the mid 60s to
upper 70s with lows Saturday night in the upper 40s to mid 50s.
Highs on Sunday will be in the upper 60s to lower 80s with lows
Sunday night in the 50s. Highs on Monday will be in the mid 70s to
mid 80s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Dry and mild conditions are in store for 4th of July fireworks
displays.  Seasonably hot conditions are in store for this period.
High temperatures will range from the mid 70s to mid 80s Tuesday...
with highs from the upper 70s to around 90 degrees Wednesday through
Friday.  Tuesday night lows will range from the upper 50s to mid
60s...with lows in the 60s Wednesday and Thursday nights.

Low pressure passing off to the north on Friday will increase
precip chances.  Until then...conditions will remain dry.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A cold front will bring showers and thunderstorms to eastern NY
and western New England this afternoon into this evening. The
front will move move east of the region overnight. High Pressure
will be gradually building in from the western Great Lakes Region
and Midwest tomorrow.

VFR conditions will lower MVFR/IFR conditions in increasing
showers and thunderstorms btwn 20Z-00Z/SAT ahead of the front.
Some gusty winds are possible with the thunderstorms...and
VRB15G35KT wind groups were used in TEMPOs for KPSF/KPOU/KALB
with any thunderstorms. The thunderstorms should diminish prior to
02Z south and east of KALB.

Appreciable low-level moisture in the boundary layer coupled with
clearing skies will allow for some some MVFR mist/stratus to form.
It could be IFR...but our confidence is not high enough to place
in the TAFS this far out. Increasing west winds in the wake of the
front coupled with subsidence should allow the CIGS/VSBYS to
return to VFR levels btwn 12Z-14Z/SAT.

The winds will be southeast to south at 8-15 kts with gusts in
the 20-25 kt range this afternoon...and then shift to the
southwest to west at 5-10 kts this evening...before becoming west
at 5-10 kts between 06Z-12Z. The winds will strengthen from the
west at 10-15 kts in the late morning with gusts close to 25 kts.

Outlook...

Saturday through Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A frontal boundary will bring the chance for some showers and
thunderstorms to the region this afternoon into the evening. Some
of the thunderstorms may contain damaging winds or large hail.
Behind the front, it will be dry and less humid over the holiday
weekend with continued seasonable temperatures.

Relative humidity values will recover to 85 to 100 percent
tonight, drop to 35 to 50 percent on Saturday, recover to 70 to
100 percent Saturday night, and drop to 30 to 45 percent on
Sunday.

Winds will be southwest around 10 mph tonight, west at 10 to 15
mph with gusts up to 25 mph on Saturday, west at 10 to 15 mph
diminishing to less than 5 mph after midnight Saturday night, and
west at 10 to 15 mph on Sunday.

&&

.HYDROLOGY...
Dry weather has been a common theme this year, with many reporting
sites showing rainfall deficits of 3 to 7 inches below normal
levels. According to the USGS, streamflow levels are running below
normal over many parts of the region. The US Drought Monitor has
much of the region in either the D0 (Abnormally Dry) or D1
(Moderate Drought) categories.

An approaching cold front will bring widespread showers and
thunderstorms to the region this afternoon into this evening.
Localized rainfall totals of over an inch are possible, although
widespread rainfall amounts probably won't be enough to make a big
dent in the rainfall deficits over the entire region. Despite the
dry conditions, there is always the potential for localized minor
flooding of urban or poor drainage areas if a heavy thunderstorm
rainfall occurs over a vulnerable area. However, widespread
flooding is not expected and river and stream levels will
generally only show minor rises from today's rainfall or just hold
steady into the weekend. Dry weather will then return to the
region later tonight and be in place through at least early to mid next
week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Frugis/11
NEAR TERM...11
SHORT TERM...11
LONG TERM...ELH
AVIATION...Wasula
FIRE WEATHER...11
HYDROLOGY...11
Hazardous weather outlook, Jul 1, 1:44 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT FRI JUL 1 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
144 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME ACROSS THE
FOLLOWING COUNTIES...

IN NORTHWESTERN CONNECTICUT

LITCHFIELD

IN WESTERN MASSACHUSETTS

BERKSHIRE

IN EAST CENTRAL NEW YORK

ALBANY                COLUMBIA              DUTCHESS
GREENE                RENSSELAER            SARATOGA
SCHENECTADY           SCHOHARIE             ULSTER
WARREN                WASHINGTON

IN EASTERN NEW YORK

FULTON                HAMILTON              HERKIMER
MONTGOMERY

IN SOUTHERN VERMONT

BENNINGTON            WINDHAM

In the hours before

Special weather statement, Jul 1, 6:57 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
657 PM EDT FRI JUL 1 2016

NYZ041-043-050-052>054-084-VTZ013-012345-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-NORTHERN SARATOGA-EASTERN
ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-BENNINGTON-
657 PM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RENSSELAER...
SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON AND NORTHWESTERN
BENNINGTON COUNTIES...

AT 656 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MILTON TO NEAR ROUND LAKE TO NEAR
MECHANICVILLE. MOVEMENT WAS NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
TROY...SARATOGA SPRINGS...COHOES...HUDSON FALLS...MECHANICVILLE...
HOOSICK FALLS...ARLINGTON...SALEM...MANCHESTER...MILTON...
BALLSTON SPA...SHAFTSBURY...FORT EDWARD...HARTFORD...WATERFORD...
CAMBRIDGE...GREENWICH...ROUND LAKE...
COUNTRY KNOLLS AND ROCK CITY FALLS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 NEAR MILE MARKER 8-8A...NEAR MILE MARKER 13...AND
BETWEEN MILE MARKERS 12-13 AND 8-9...AND NEAR MILE MARKER 9.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4298 7302 4276 7376 4296 7383 4308 7400
      4341 7336 4334 7325 4332 7325 4331 7322
      4324 7311
TIME...MOT...LOC 2256Z 241DEG 31KT 4305 7388 4299 7378 4286 7373

VTK
Special weather statement, Jul 1, 7:00 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
700 PM EDT FRI JUL 1 2016

NYZ049-050-052-053-012345-
EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
SCHENECTADY-
700 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...
SOUTHEASTERN SCHENECTADY...NORTHWESTERN RENSSELAER AND SOUTHEASTERN
SARATOGA COUNTIES...

AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
GUILDERLAND...OR OVER COLONIE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...TROY...CLIFTON PARK...ROTTERDAM...COHOES...
WATERVLIET...COLONIE...MECHANICVILLE...LATHAM...DELMAR...
GUILDERLAND...NISKAYUNA...MENANDS...VOORHEESVILLE...GREEN ISLAND...
WATERFORD...ALTAMONT...ROUND LAKE AND CENTER BRUNSWICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 BETWEEN MILE
MARKERS 5 AND 1S...AND BETWEEN MILE MARKERS 2 AND 6-5A.
INTERSTATE 890 NEAR MILE MARKER 7.
INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 8-8A...NEAR MILE MARKER
4... NEAR MILE MARKER 9-10...NEAR MILE MARKER 8A ...AND BETWEEN MILE
MARKERS 8-9 AND 9.
INTERSTATE 787 NEAR MILE MARKER 7W...AND BETWEEN MILE MARKERS 9W AND
6...AND NEAR MILE MARKER 8-7.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4285 7348 4259 7384 4270 7403 4272 7403
      4299 7378 4294 7364 4294 7356 4288 7347
TIME...MOT...LOC 2259Z 220DEG 28KT 4271 7388

BGM
Special weather statement, Jul 1, 7:12 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI JUL 1 2016

NYZ063-064-012345-
WESTERN ULSTER-EASTERN ULSTER-
712 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...

AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
PHILLIPSPORT... OR NEAR ELLENVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW PALTZ...ELLENVILLE...WALLKILL...PLATTEKILL...MODENA...NAPANOCH...
KERHONKSON...LLOYD...CRAWFORD...GARDINER...LIBERTYVILLE...
TUTHILLTOWN...OHIOVILLE...GALEVILLE...SPRINGTOWN...ULSTERVILLE...
SAINT ELMO...JENKINSTOWN...AWOSTING AND BRUYNSWICK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4160 7407 4160 7409 4162 7413 4158 7413
      4160 7425 4163 7425 4163 7426 4159 7436
      4164 7439 4171 7451 4173 7450 4181 7401
      4159 7399 4158 7405
TIME...MOT...LOC 2312Z 266DEG 28KT 4166 7444

BGM
Special weather statement, Jul 1, 7:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT FRI JUL 1 2016

VTZ013>015-020000-
BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
721 PM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BENNINGTON AND
NORTHERN WINDHAM COUNTIES...

AT 721 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CHESTER TO NEAR TOWNSHEND TO 7 MILES EAST
OF SHAFTSBURY. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
STRATTON...CHARLESTOWN...SAXTONS RIVER...WEST WARDSBORO...WINDHAM...
ROCKINGHAM...NORTH BENNINGTON...JAMAICA...WARDSBORO...GRAFTON...
ATHENS...SOMERSET...WEST JAMAICA...BARTONSVILLE...
LAWRENCE FOUR CORNERS...PODUNK...WARDSBORO CENTER...CAMBRIDGEPORT...
SOUTH WARDSBORO AND TOWNSHEND DAM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4322 7244 4320 7244 4319 7245 4318 7244
      4317 7245 4314 7245 4294 7292 4292 7326
      4308 7286 4324 7275 4322 7269 4324 7257
      4323 7243
TIME...MOT...LOC 2321Z 276DEG 35KT 4325 7263 4309 7274 4296 7305

VTK
Local storm report, Jul 1, 7:34 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
734 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     MANCHESTER              43.16N  73.07W
07/01/2016                   BENNINGTON         VT   EMERGENCY MNGR

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1601939

BGM
Special weather statement, Jul 1, 8:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
807 PM EDT FRI JUL 1 2016

NYZ032-033-020030-
NORTHERN HERKIMER-HAMILTON-
807 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER AND WEST
CENTRAL HAMILTON COUNTIES...

AT 806 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MCKEEVER...OR
9 MILES SOUTHWEST OF OLD FORGE...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  OLD FORGE AND NICKS LAKE CAMPGROUND AROUND 820 PM EDT.
  INLET...LIMEKILN LAKE CAMPGROUND...ALGER ISLAND PUBLIC CAMPGROUND
  AND EAGLE BAY AROUND 830 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAGAMORE LAKE...KAMP
KILL KARE...ATWELL...THENDARA...CARTER STATION...MINNEHAHA...WEST
CANADA LAKES...RUSSIAN LAKE...MOUNTAIN LODGE AND WOLF LAKE LANDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4388 7455 4356 7449 4351 7510 4380 7513
TIME...MOT...LOC 0006Z 263DEG 33KT 4363 7513

VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:07 PM EDTSpecial Weather StatementALYHerkimer23 min
Jul 1, 8:26 PM EDTSpecial Weather StatementALYRensselaer34 min
Jul 1, 9:36 PM EDTSpecial Weather StatementALYHamilton54 min
Jul 1, 10:42 PM EDTSpecial Weather StatementALYWarren48 min
Jul 1, 11:41 PM EDTSpecial Weather StatementALYColumbia64 min
Jul 2, 12:23 AM EDTSevere Thunderstorm WarningALYColumbia46 min
Jul 2, 12:33 AM EDTSpecial Weather StatementALYDutchess57 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.